Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 446, NWS Austin/San Antonio, TX

July 29, 2007Burnet County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 29, 2007, 6:59 PM CDT for Burnet County, Williamson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 6:59 PM CDT (23:59 UTC)
Expired
Jul 29, 2007, 9:00 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Burnet County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 49 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 300002
FFWEWX
TXC053-491-300200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
659 PM CDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BURNET COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...BURNET...BERTRAM...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SERENADA...GRANGER...GEORGETOWN...

* UNTIL 900 PM CDT

* AT 655 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A LINE OF THUNDERSTORMS FROM GRANGER TO GEORGETOWN TO ANDICE TO
  BRIGGS TO 5 MILES SOUTH OF LAMPASAS AND A THUNDERSTORM BETWEEN
  BERTRAM AND MARBLE FALLS. RAINFALL RATES OF 1 TO 2.5 INCHES PER 
  HOUR CAN BE EXPECTED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JARRELL...
  GRANGER DAM...FLORENCE...BRIGGS...BARTLETT AND ANDICE

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3063 9822 3056 9725 3071 9726 3116 9832

$$
2 follow-up statements
000 
WGUS74 KEWX 300041
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT SUN JUL 29 2007

TXC053-491-300200-
BURNET TX-WILLIAMSON TX-
741 PM CDT SUN JUL 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WILLIAMSON AND BURNET COUNTIES...

AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND FLASH 
FLOODING OVER THE WARNED AREA. THE LINE EXTENDED FROM 5 MILES 
NORTHEAST OF GRANGER TO JARRELL TO FLORENCE TO OAKALLA TO BURNET AND 
WAS MOVING NORTH AT 10 MPH. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE 
EXPECTED AS THE LINE PASSES.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JARRELL...
FLORENCE...BRIGGS...BARTLETT AND ANDICE

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3063 9822 3056 9725 3071 9726 3116 9832

$$
000 
WGUS74 KEWX 300200
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 PM CDT SUN JUL 29 2007

TXC053-491-300207-
BURNET TX-WILLIAMSON TX-
857 PM CDT SUN JUL 29 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR WILLIAMSON
AND BURNET COUNTIES...

AT 855 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ISOLATED 
SHOWERS NEAR HALE...JARRELL...AND TAYLOR. RAINFALL RATES WERE LESS 
THAN ONE QUARTER INCH PER HOUR. THE THREAT FOR ADDITIONAL FLASH 
FLOODING HAS ENDED AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE. HOWEVER...SOME AREAS MAY CONTINUE TO EXPERIENCE RISES ON 
SMALL STREAMS AND MINOR FLOODING OF LOW LYING AREAS. 

LAT...LON 3063 9822 3056 9725 3071 9726 3116 9832

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:50 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 29, 6:50 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 PM CDT SUN JUL 29 2007

.AVIATION...
ISOLD TO WIDELY SCT SHRA/TSRA WILL CONTINUE UNTIL LATE EVENING
MOST AREAS AND NEAR TAF SITES. SCT SHRA/TSRA WILL REDEVELOP MAINLY
ACROSS THE RIO GRANDE AND NEAR DRT LATER TONIGHT INTO MONDAY
MORNING. SCT SHRA/TSRA WILL REDEVELOP ACROSS ALL AREAS AND NEAR
TAF SITES LATE MONDAY MORNING AND AFTERNOON. SKIES WILL BE MOSTLY
VFR, EXCEPT FOR AREAS OF MVFR/IFR CIGS BETWEEN 06Z AND 18Z AS WELL
IN AND NEAR SHRA/TSRA. LOCAL MVFR/IFR VSBYS ARE PSBL IN SHRA/TSRA.
WINDS WILL MOSTLY BE S TO SE AT LESS THAN 10 KTS, HOWEVER GUSTS TO
30 KTS ARE PSBL NEAR SHRA/TSRA.

 &&

.PREV DISCUSSION... /ISSUED 242 PM CDT SUN JUL 29 2007/

DISCUSSION...
THE UPPER LEVEL LOW HAS BEGUN TO TAKE A MORE SOUTHERLY TURN AS IT
DRIFTS ACROSS NORTHERN MEXICO. THE CONVECTIVE ACTIVITY ACROSS THE
EASTERN HALF OF SOUTH CENTRAL TEXAS IS INFLUENCED HEAVILY BY DIURNAL
HEATING...SO WILL SEE SHOWERS AND THUNDERSTORMS DISSIPATE ACROSS
THIS REGION SHORTLY AFTER SUNSET. THE HEAVIEST OF THE RAINFALL
ACROSS THE RIO GRANDE PLAINS HAS DIMINISHED...HOWEVER...DUE TO THE
CLOSER PROXIMITY TO THE UPPER LEVEL LOW...THIS REGION CAN EXPECT
ONGOING REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT
AND INTO MONDAY MORNING. THE FLASH FLOOD WATCH WILL PROBABLY NEED TO
BE EXTENDED...MOST LIKELY FOR THE WESTERN HALF OF THE CWA. THE
HEAVY RAIN THREAT WILL CONTINUE THROUGH MONDAY AFTERNOON...BUT
WILL GENERALLY BE ACROSS THE FAR WESTERN PORTIONS OF SOUTH CENTRAL
TEXAS AND THE WESTERN HILL COUNTRY AS THE UPPER LOW CONTINUES TO
TREK SOUTHWESTWARD. HOWEVER...DUE TO CONTINUING MOISTURE-RICH
ATMOSPHERE ACROSS THE REGION...ANY STORMS WHICH DEVELOP WILL BE
EFFICIENT RAIN PRODUCERS.

DRIER CONDITIONS...AND SOME SUNNY SKIES...ARE EXPECTED DURING THE
MIDDLE OF THE WEEK AS AN UPPER RIDGE BUILDS INTO SOUTH CENTRAL
TEXAS. TEMPERATURES WILL QUICKLY REBOUND TO WITHIN A FEW DEGREES
OF TEXAS-STYLE EARLY AUGUST NORMALS. ANOTHER WET WEATHER PATTERN
COULD RETURN AS EARLY AS THURSDAY AS SOME MODELS ARE INDICATING AN
UPPER LOW DEVELOPING TO OUR NORTH WHILE OTHERS CONTINUE THE DRIER
TREND. FOR THE TIME BEING...HAVE GENERALLY GONE WITH NEAR NORMAL
TEMPERATURES AND CLIMATOLOGY POPS OF 10-30 PERCENT DURING THE
AFTERNOON HOURS AND DECREASING OVERNIGHT FOR THE END OF THE WEEK
AND INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  93  76  94  76 /  40  40  10  20  10
AUSTIN BERGSTROM INTL AIRPORT  73  90  73  95  73 /  40  40  10  20  10
DEL RIO INTL AIRPORT           73  91  76  93  77 /  60  50  20  20  20
SAN ANTONIO INTL AIRPORT       74  88  76  92  77 /  40  40  10  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

13/04
Hazardous weather outlook, Jul 29, 6:27 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
627 AM CDT SUN JUL 29 2007

TXZ171>173-183>194-202>209-217>225-228-301100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
627 AM CDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. LOCALLY HEAVY RAINFALL CAN
BE EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE
CONTINUES OVER SOUTH CENTRAL TEXAS. RAINFALL AMOUNTS OF 1 TO 2
INCHES WILL BE COMMON...WITH ISOLATED 4 TO 6 INCH RAINFALL AMOUNTS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
LOCALLY HEAVY RAINFALL REMAINS POSSIBLE ACROSS SOUTH CENTRAL TEXAS
MONDAY. OTHERWISE...A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 29, 1:20 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
120 PM CDT SUN JUL 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      CRYSTAL CITY            28.69N 99.83W
07/29/2007                   ZAVALA             TX   LAW ENFORCEMENT

            EVACUATIONS IN CRYSTAL CITY. SEVERAL STREETS CLOSED.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 10:17 PM CDTFlash Flood WarningEWXKendall3 hr
Jul 28, 10:40 PM CDTFlash Flood WarningEWXHays3 hr
Jul 28, 11:15 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more32 hr
Jul 29, 3:57 AM CDTFlash Flood WarningEWXEdwards, Kinney, Val Verde4 hr
Jul 29, 4:26 AM CDTFlash Flood WarningEWXFrio, Medina4 hr
Jul 29, 5:27 AM CDTFlash Flood WarningEWXUvalde4 hr
Jul 29, 9:02 AM CDTFlash Flood WarningEWXZavala4 hr
Jul 29, 9:50 AM CDTRiver Flood WarningEWXFrio4 days
Jul 29, 10:23 AM CDTFlash Flood WarningEWXFrio4 hr
Jul 29, 11:37 AM CDTFlash Flood WarningEWXKinney, Val Verde4 hr
Jul 29, 12:19 PM CDTFlash Flood WarningEWXDimmit, Maverick4 hr
Jul 29, 1:11 PM CDTFlash Flood WarningEWXZavala4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.